Treatment advice

Treatment advice

Hello all ,and, seasons greatings

I have terminal esophageal cancer for which I was given 9 courses of Xeloda over a nine months period.

The chemo didn't help very much and inflicted Peripheral Neuropathy (PN) in my hands and feet.

Now the cancer has spread to my liver and lungs and the treatments I'm being offered is, first, a trial with Xeloda with Trastuzumab and if that doesn't help, Irinotecan.

The onc assures me that neither of these treatments will affect my PN.

Does anyone have experience with these forms of chemo and what results have you experienced.

Additionally, I'm afraid the side effects of diarrhea and vomiting might weaken me more than I already am.

The alternative is pailliative treatment and pain management.

I'll be very grateful for any advice or information.


Last edited by

3 Replies

  • You might also try OPA Charlie's Circle for a response.

    It is a difficult situation that you are in, and I sympathise.

    I think that all these medications vary in their side effects very significantly from person to person, and I imagine that one of your aims is to try and get the best level of comfort for as long as possible. So to some extent, what is important is the effect the you yourself will feel with them. If it turns out that they are unexpectedly severe, you can always leave them off perhaps?

    Diarrhoea and vomiting is very stressful, and there may be other medications that might help a bit with that side of things.

    We give you and your family our very best wishes.


  • Hi Charles,

    I don't have experience of the chemo you mention. I did have some trouble with nausea and weight loss. I decided to opt for a syringe driver with anti sickness meds which ran 24/7. Also opted for a nasal feeding tube when my weight did get low. Hopefully these wil help you get through your treatment.

    Kindness Regards,


  • Thank you both.

    I think it comes down to maybe trying the new chemo with anti vomit and diarrhea drugs and if I react badly, I can stop. However, I will try Charlie's circle. There may be patients there who have experience of these drugs. I've just become to thin and weak..

    My priority is to have as comfortable a life as is possible.

    Enjoy Christmas and new year


You may also like...